MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During repair of a zenith flex with spiral-z technology aaa endovascular graft iliac leg, a hole in the graft was noted, ballooned and another manufacturer's plug was placed in the right side.Afterwards, the physician noted the hole was still present per imaging.A second graft, was placed to re-align.
 
Additional Manufacturer Narrative
A review of the device history record, documentation, instructions for use (ifu), manufacturing instructions, trends, and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the indications for use, contraindications, warnings, precautions, and correct deployment procedure.Implant procedure states" do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith spiral-z aaa iliac leg graft.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis, or in calcified or tortuous vessels." based on the available information and the results of the investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6204912
Report Number1820334-2016-01554
Device Sequence Number13566115
Product Code MIH
UDI-Device Identifier10827002552279
UDI-Public(01)10827002552279(17)191019(10)7346119
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-11-90-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/01/2016
Supplement Date Received by Manufacturer06/21/2017
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;